MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC VERTECEM II MIXING KIT-STERILE; POLYMETHYLMETHACRYLATE BONE CEMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC VERTECEM II MIXING KIT-STERILE; POLYMETHYLMETHACRYLATE BONE CEMENT
Model Number 08.702.017S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: lod.Cement remained implanted as such explant date is not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: part: 08.702.017s; lot: 8d60110; manufacturing site: (b)(4); supplier: (b)(4); release to warehouse date: 09.Aug.2018; expiry date: 31.Oct.2019.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all specified criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, upon mixing and opening the mixer to dispense, vertecem cement spilled out of the mixer as if under pressure.This happened to two (2) mixers and seemed to have pressure in mixing valve.Cement came out before stop cock could be applied but once stop cock was attached everything was fine.This might be due to a technical error in mixing aggressively on the back table.Sufficient cement remained and was of normal viscosity, so there was no impact on the patient and no delay on the length of the procedure.The procedure was completed successfully without further incident and the patient outcome was good.This report is for one (1) vertecem ii mixing kit-sterile.This is report 1 of 2 for complaint (b)(4).

Brand Name
VERTECEM II MIXING KIT-STERILE
Common Device Name
POLYMETHYLMETHACRYLATE BONE CEMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8006460
Report Number2939274-2018-54618
Device Sequence Number203560
Product Code NDN
UDI-Device Identifier04260056880759
UDI-Public(01)04260056880759
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121876
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number08.702.017S
Device Catalogue Number08.702.017S
Device Lot Number8D60110
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date10/25/2018
Patient Sequence Number1
Patient Age68 YR